Quetiapine - Drowsiness : Hi All, Was... - Mental Health Sup...

Mental Health Support
24,660 members14,569 posts

Quetiapine - Drowsiness

MelodyLeigh
MelodyLeigh

Hi All,

Was wondering if anyone had any advice, I take 150 quetiapine XL and I’m finding that I can sleep for 12 hours easy then once I’ve woken up I still have that sleepy feeling you have before bed and probably could go for another 8 hour long nap.

Was wondering what other people do to combat this?

Thanks,

Mel

16 Replies
oldestnewest
Hidden
Hidden

Hi Mel,

I experienced the same thing when I started Quetiapine XL! I started taking the medication a few hours earlier and it did help. Can you take it any earlier?

Delta

MelodyLeigh
MelodyLeigh
in reply to Hidden

Hi Delta,

I’ve started taking it earlier than bed time - I’m really hoping it works.

Thanks,

Mel

Hidden
Hidden
in reply to MelodyLeigh

I'm keeping my fingers crossed. Please give me an update.

I have been on Quetiapine since December 2015 (dosage between 150 - 200mg) and initially found exactly the same thing. I generally take it about 8pm and sleep through to about 10am the following morning. I have found that the morning "grogginess" has abated over time. I don't know whether I am on the XL or not so maybe an alternative form of Quetiapine may be different x

MelodyLeigh
MelodyLeigh
in reply to Missy_D

Hi Missy,

Thanks for your reply, I’m trying it earlier in the evening now.

Did you have any of the weight issues?

Thanks,

Mel

Missy_D
Missy_D
in reply to MelodyLeigh

Again, I have found weight gain an issue with all the medication I have taken, but to be honest I have found weight gain whilst on Mirtazapine to be the most savage. It is not helped because Quetiapine also has a listed side effect of weight gain so I get a double whammy.

Hidden
Hidden
in reply to MelodyLeigh

Quetiapine seems to slow everything down including my metabolism. I decided to take action-weight management.

150 mg of Quetiapine was A LOT for me. The next day I went to the grocery store with someone and half way through the trip I just sat on the floor.

Hi Emmy,

Are you still on 150 now?

Thanks,

Mel

No girl, I couldn't go to the bathroom anymore. I'm sorry. Maybe I should not have answered this post. I was just trying to empathize. I'm so sorry if I inconvenienced you. But I'm here if you want to talk!

♡ Emmy

Haha thanks Emmy!

What are you on now and do you take it for bipolar?

Thanks,

Mel

Hey Mel,

How are you dear? I am so sorry it took so long to respond, but I'm glad it did because I'm feeling better and thinking more clearly (I'm going no contact with my family and it's awful). Anyway, years ago, I took Seroquel for anxiety for a few months after opiate withdrawal, then stopped. I was diagnosed with bipolar 1 and prescribed 2 mood stabilizers, Lamictal and Oxcarbazepine. Lamictal gave me energy and Oxcarbazepine helped me sleep. I stopped the Oxc. because I was feeling too sleepy. I started to have worse mood swings because of my cycle, so I started Zoloft. I stopped Lamictal because of nausea and insomnia. I still take and like Zoloft, but I noticed I'm doing this thing where I have about 7 to 10 days of feeling normal energy and then I just crash, sometimes for days, sometimes much longer. The normal feeling is not characteristic mania. My sleep is disturbed, but I have energy, confidence, and it feels like it will last forever. I'm not spending tons of money, sleeping around, or engaging in other behaviors labeled as manic symptoms. I talked to my doctor about bipolar 2, but I'm not sure he knew what I was talking about. I asked for something so the crashes won't be SO low, so he started me on Wellbutrin (bupropion) last week.

My next plan is to have a psychologist give me an in-depth, detailed behavioral assessment. Treating my mental illness is an ongoing, ever changing process.

Hi Emmy,

Thanks for your reply! Really in depth and what I needed. Sorry to hear about your family I hope you find a solution soon! I was on lamotrogine too and it made me horrifically depressed and involved 2 hospilazions. I’m really getting on with quetiapine however it makes me really anxious, my pdoc is against me taking anything else due to the side effects. I haven’t heard of the medication you have mentioned before? Sounds positive so I might enquire on my next apportionment if the anxiety continues. Can you let me know how the in-depth process goes as I might look into it too!

I’ve found with quetiapine I don’t have the depression anymore but small bouts of mania, I have been bad with money recently and have bouts with men but nothing detrimental.

Wow it sounds like psych medications affect you and me in totally different ways! I'm thrilled your depression has subsided. Maybe it will take more time to stabilize your mood so that your mania will be less prevalent. I took oxcarbazepine for over a year, 300 or 600 mg at bedtime. I have taken the drugs vistaril (25mg) and propanolol (40mg) for anxiety. Propanolol is a mild blood pressure drug actors take for stage fright. Vistaril is an antihistamine, like benadryl but not nearly as strong. You can also ask your doc about Topamax.

What else you wanna know gurrrl?? lol

Hey Melody, how've you been?

Hi Emmy,

I had to stop taking it, I went to bed Friday night and properly work up Sunday morning - horrible. I’ve emailed my psyc doctor because it’s been 3 days and feeling abit funny :/ I’ve asked if he can move my appointment to ASAP I think I found the non slow release better tbh so maybe I’ll go back to that?

How are you? Have you had in depth analysis yet?

You may also like...